Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 48, NWS Green Bay, WI

June 30, 2001Winnebago County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 30, 2001, 3:07 PM CDT for Winnebago County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2001, 3:07 PM CDT (20:07 UTC)
Expired
Jun 30, 2001, 3:30 PM CDT
In force
23 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Winnebago County, WI

The radar

The Green Bay radar (KGRB), 64 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 302007
SVRGRB
WIC139-302030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINNEBAGO COUNTY IN WISCONSIN

* UNTIL 330 PM CDT

* AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
  LOCATED OVER SOUTHEASTERN WINNEBAGO COUNTY...OR 5 MILES SOUTHEAST
  OF OSHKOSH. IT WAS MOVING EAST AT 20 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  EXTREME SOUTHEASTERN WINNEBAGO COUNTY

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

$$

LAT...LON 4404 8848 4388 8857 4372 8813 4394 8840

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:45 AM CDT, 11 hours 22 minutes earlier.

Area forecast discussion, Jun 30, 3:45 AM CDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT SAT JUN 30 2001

...MAIN FORECAST PROBLEM CONTINUES TO BE CHANCE OF SHOWERS AND
THUNDERSTORMS...

THUNDERSTORMS SCATTERED ALONG AND AHEAD OF A TROUGH OF LOW PRESSURE WERE
WEAKENING AS SURFACE TEMPERATURES COOL...AND AN UPPER LEVEL JET STREAK
THE NORTH PASSES TO THE EAST. SOME OF THE STORMS HAD WORKED THEIR WAY
INTO NORTH CENTRAL WISCONSIN AT 0815Z. A COLD FRONT WITH MUCH COOLER AIR
BEHIND IT STRETCHED ACROSS NORTHWEST MINNESOTA TO NORTHWEST SOUTH
DAKOTA.

AS NORTHWEST UPPER FLOW DEVELOPS TODAY AND TONIGHT...THE SECOND COLD
FRONT WILL MOVE RAPIDLY SOUTHEAST AND CATCH UP WITH THE TROUGH LATE THIS
AFTERNOON. THE TWO WILL LIKELY MERGE OVER THE SOUTHEAST THIRD OF THE
FORECAST AREA.  REMNANTS OF THE THUNDERSTORMS ASSOCIATED WITH THE
SURFACE TROUGH MAY MOVE INTO COUNTIES TO THE SOUTHEAST.  THE BEST CHANCE
AFTER EARLY THIS MORNING SHOULD BE THIS AFTERNOON AS THE COLD FRONT
MEETS UP WITH THE TROUGH IN A HUMID AND VERY WARM AIR MASS AT PEAK
DIURNAL HEATING.

BEYOND TODAY...MODELS ALL DROP AN UNSEASONABLY COOL AIR MASS SOUTHEAST
FROM CANADA.  COLDEST TEMPERATURES WILL BE SUNDAY NIGHT AS COOL DRY HIGH
PRESSURE SITS OVER THE AREA...AT LEAST FOR THE FIRST HALF OF THE NIGHT.

.GRB...NONE.

KENNEDY
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 30, 12:00 PM CDT, 3 hours 7 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-301900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SAT JUN 30 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...BUT SEVERE WEATHER IS NOT LIKELY.

A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS. DRIER AIR ARRIVING IN THE NORTHWEST
HALF OF THE FORECAST AREA WILL RESULT IN LITTLE CHANCE OF ANY SEVERE
WEATHER. THE SOUTHEAST PART OF THE AREA...MAINLY SOUTH OF A KEWAUNEE TO
WAUPACA LINE...HAS A VERY SLIGHT CHANCE OF SEVERE STORMS LATE THIS
AFTERNOON OR EVENING.

SPOTTER ACTIVATION IS NOT LIKELY TO BE REQUIRED.

UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT
WEATHER IS OCCURRING OR IMMINENT.

RDM
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jun 30, 12:00 PM CDT, 3 hours 7 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-301900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SAT JUN 30 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...BUT SEVERE WEATHER IS NOT LIKELY.

A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS. DRIER AIR ARRIVING IN THE NORTHWEST
HALF OF THE FORECAST AREA WILL RESULT IN LITTLE CHANCE OF ANY SEVERE
WEATHER. THE SOUTHEAST PART OF THE AREA...MAINLY SOUTH OF A KEWAUNEE TO
WAUPACA LINE...HAS A VERY SLIGHT CHANCE OF SEVERE STORMS LATE THIS
AFTERNOON OR EVENING.

SPOTTER ACTIVATION IS NOT LIKELY TO BE REQUIRED.

UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT
WEATHER IS OCCURRING OR IMMINENT.

RDM
WWW.CRH.NOAA.GOV/GR(B

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:23 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee52 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.